Alert archive / Wisconsin / Winter Weather Advisories in 2014
Winter Weather Advisory 21, NWS Milwaukee, WI
NWS Milwaukee, WI issued this winter weather advisory at Dec 23, 2014, 3:07 PM CST for Kenosha County, Milwaukee County, Racine County, Wisconsin. It took effect at Dec 24, 2014, 12:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 23, 2014, 3:07 PM CST (21:07 UTC)
- In effect from
- Dec 24, 2014, 12:00 PM CST
- Expired
- Dec 24, 2014, 3:08 AM CST
- In force
- Issued by
- NWS Milwaukee, WI
Counties Kenosha County, WI, Milwaukee County, WI, Racine County, WI
The radar
The Milwaukee radar (KMKX), 60 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.1 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 437 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
225 WWUS43 KMKX 232107 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 307 PM CST TUE DEC 23 2014 ...BURST OF WET SNOW EXPECTED WEDNESDAY AFTERNOON... .STRENGTHENING LOW PRESSURE PASSING BY TO THE SOUTHEAST WILL BRING A BURST OF WET SNOW TO SOUTHEAST WISCONSIN WEDNESDAY AFTERNOON...BETWEEN NOON AND 7 PM CST. THE PRECIPITATION WILL LIKELY BEGIN AS LIGHT RAIN OR A MIX OF LIGHT RAIN AND SNOW LATE IN THE MORNING OR EARLY AFTERNOON. THE MIXTURE WILL PICK UP IN INTENSITY AND CHANGE OVER TO LARGE WET SNOWFLAKES FOR SEVERAL HOURS. THIS WILL RESULT IN REDUCED VISIBILITY AND ACCUMULATIONS OF SLUSHY SNOW IN A BRIEF PERIOD. SNOWFALL RATES OF ONE INCH IN ONE HOURS TIME COULD OCCUR. INITIALLY THE SNOW WILL MELT DUE TO PAVEMENT TEMPERATURES ABOVE FREEZING. THESE CONDITIONS ARE EXPECTED IN FAR SOUTHEAST WISCONSIN DURING THE LATE AFTERNOON DRIVE TIME LEADING UP TO CHRISTMAS EVE. HENCE A WINTER WEATHER ADVISORY HAS BEEN POSTED FOR THE RACINE...KENOSHA...BURLINGTON AND MILWAUKEE AREAS. WIZ066-071-072-240515- /O.NEW.KMKX.WW.Y.0021.141224T1800Z-141225T0300Z/ MILWAUKEE-RACINE-KENOSHA- INCLUDING THE CITIES OF...MILWAUKEE...RACINE...KENOSHA 307 PM CST TUE DEC 23 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TO 9 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM NOON TO 9 PM CST WEDNESDAY. * TIMING...SNOW...POSSIBLY HEAVY...WEDNESDAY AFTERNOON. * SNOW ACCUMULATIONS...1 TO 3 INCHES WITH ISOLATED HIGHER AMOUNTS. * WINDS...NORTH WINDS 10 TO 20 MPH. * IMPACTS...REDUCED VISIBILITY IN SNOW AND SLIPPERY TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MBK
2 follow-up statements
824 WWUS43 KMKX 240411 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1011 PM CST TUE DEC 23 2014 ...THREAT OF WET SNOW WEDNESDAY AFTERNOON BEGINNING TO FADE... .STRENGTHENING LOW PRESSURE WILL MOVE A LITTLE FARTHER EAST THAN EARLIER FORECAST...MOVING ALONG THE INDIANA/OHIO BORDER WEDNESDAY MORNING BEFORE CROSSING SOUTHEAST LOWER MICHIGAN WEDNESDAY AFTERNOON. THIS WILL SHIFT THE HEAVIER PRECIPITATION A BIT EAST AND NOW EXPECTED TO BARELY CLIP FAR SOUTHEAST WISCONSIN. AN INCH OR TWO OF WET SLUSHY SNOW COULD FALL AROUND RUSH HOUR FROM KENOSHA TO MILWAUKEE...CAUSING SLIPPERY TRAVEL AND REDUCED VISIBILITIES WITH HEAVIER THAN NORMAL HOLIDAY TRAFFIC. WIZ066-071-072-241030- /O.CON.KMKX.WW.Y.0021.141224T1800Z-141225T0300Z/ MILWAUKEE-RACINE-KENOSHA- INCLUDING THE CITIES OF...MILWAUKEE...RACINE...KENOSHA 1011 PM CST TUE DEC 23 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM CST WEDNESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM CST WEDNESDAY. * TIMING...RAIN ARRIVING AROUND MIDDAY AND THEN TURNING TO HEAVY WET SNOW BY RUSH HOUR WEDNESDAY. * SNOW ACCUMULATIONS...1 TO 2 INCHES. * WINDS...NORTH WINDS 10 TO 20 MPH. * IMPACTS...REDUCED VISIBILITY IN SNOW AND SLIPPERY TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ CRAVEN
833 WWUS43 KMKX 240908 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 308 AM CST WED DEC 24 2014 ...MAIN SNOW ACCUMULATION AMOUNTS HAVE MOVED EAST... .STRENGTHENING LOW PRESSURE WILL MOVE A LITTLE FARTHER EAST THAN EARLIER FORECAST...MOVING ALONG THE INDIANA/OHIO BORDER THIS MORNING BEFORE CROSSING SOUTHEAST LOWER MICHIGAN THIS AFTERNOON. THIS WILL SHIFT THE HEAVIER PRECIPITATION FARTHER EAST AND IS NOW EXPECTED TO BARELY CLIP FAR SOUTHEAST WISCONSIN. WIZ066-071-072-241015- /O.CAN.KMKX.WW.Y.0021.141224T1800Z-141225T0300Z/ MILWAUKEE-RACINE-KENOSHA- INCLUDING THE CITIES OF...MILWAUKEE...RACINE...KENOSHA 308 AM CST WED DEC 24 2014 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE WINTER WEATHER ADVISORY. STRENGTHENING LOW PRESSURE WILL MOVE A LITTLE FARTHER EAST THAN EARLIER FORECAST...MOVING ALONG THE INDIANA/OHIO BORDER THIS MORNING BEFORE CROSSING SOUTHEAST LOWER MICHIGAN THIS AFTERNOON. THIS WILL SHIFT THE HEAVIER PRECIPITATION FARTHER EAST AND IS NOW EXPECTED TO BARELY CLIP FAR SOUTHEAST WISCONSIN. UP TO AN INCH OF WET SLUSHY SNOW COULD STILL FALL THIS AFTERNOON FROM KENOSHA TO MILWAUKEE...BUT WITH THE RATHER WARM TEMPERATURES... SIGNIFICANT TRAVEL PROBLEMS ARE NOT EXPECTED. $$ HENTZ
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this winter weather advisory went out at Dec 23, 2:44 PM CST, 23 minutes earlier.
Area forecast discussion, Dec 23, 2:44 PM CST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
244 PM CST TUE DEC 23 2014
.TONIGHT...FORECAST CONFIDENCE - MEDIUM.
PARTIAL CLEARING MAY STICK AROUND FOR A TIME IN THE FAR SOUTHEAST
WHERE KENW ENJOYED SOME AFTN SUN AND MILDER TEMPS. FARTHER
NORTHWEST...SFC LOW OVER CENTRAL WI WILL REMAIN NEARLY STATIONARY
WHILE WEAKENING AS SHORT WAVE RIDGING TO THE NORTH OF DEEPING SRN
PLAINS LOW OVERWHELMS WI CIRCULATION. EXPECT CLOUDS AND OCCASIONAL
-RA OR -DZ TO CONTINUE CLOSER TO LINGERING CIRCULATION OVER THE
NORTHWEST. LATEST VSBL IMAGERY SHOWING LOW CLOUDS CONTINUE TO
BREAKUP OVER FAR SOUTHEAST WI INTO NRN IL. THIS PARTIAL CLEARING WL
LIKELY AFFECT MORE OF SOUTHEAST WI THROUGH THE EVE.
WEAK CONVERGENCE IN VICINITY OF FILLING LOW PRESSURE WL LIKELY CUASE
SOME PATCHY -RA OR -DZ. TEMPS EXPECTED TO REMAIN AT OR ABOVE
FREEZING SO FREEZING DRIZZLE NOT A CONCERN. DIMINISHING WINDS WL
ALLOW FOG TO DEVELOP. IF CLEARING BECOMES MORE WIDESPREAD IN THE
EAST...THEN DENSE FOG MAY BE AN ISSUE LATE TNGT.
.WEDNESDAY...FORECAST CONFIDENCE - LOW.
12Z NAM AND GFS TRENDING NORTHWEST WITH STRONGER FORCING ASSOCIATED
WITH LOW PRESSURE EXPECTED TO UNDERGO CYCLOGENESIS AS IT MOVES FROM
THE LOWER MS RIVER VALLEY INTO THE CENTRAL GTLAKES ON WED/WED NGT.
STRONG LAYER Q-VECTOR CONVERGENCE OF 20 TO 40 UNITS GRAZES SOUTHEAST
WI FROM 18Z NAM WED AFTN.
SHORT TERM GUIDANCE STILL SHOWING A VARIETY OF SPECIFICS WITH
REGARDS TO AMOUNT OF QPF AND FORCING AS THIS SYSTEM AFFECTS
SOUTHEAST WI...MAINLY WED AFTN AND EARLY EVE. 18Z NAM NOW TRENDING
SLIGHTLY TO THE EAST WITH 12Z BUT STILL SHOWS QPF BETWEEN ONE
QUARTER AND FOUR TENTHS INCH. GFS HAS BEEN MORE CONSISTENT WITH SFC
AND ELEVATED FEATURES BUT APPEARS TO BE ON THE FAST SIDE IN BRINGING
PRECIP INTO SOUTHEAST WI WED MRNG. MEANWHILE...HI RES ECMWF
TRENDING FARTHER EAST WITH QPF LESS THAN ONE TENTH INCH.
DUE TO ABUNDANT UNCERTAINTIES...PARTICIPATED IN CONFERENCE CALL WITH
WEATHER PREDICATION CENTER AND NWS OFFICES TO THE SOUTH. AGREED TO
TREND AWAY FROM WETTER NAM OUTLIER BUT NOT AS DRY AS ECMWF. HENCE
MODEL BLEND WITH BETWEEN ONE TENTH AND ONE QUARTER INCH QPF IN THE
SOUTHEAST. FORECAST SOUNDINGS AND CRITICAL THICKNESSES SHOW LOW
LEVELS COOLING AS PRECIP INTENSITY INCREASES DURING THE AFTN DUE TO
DYNAMICAL PROCESSES WITH THIS STRENGTHENING SYSTEM. DESPITE
DIFFERENCES...BOTH NAM AND GFS DO SHOW A BURST OF MODERATE TO STRONG
FRONTOGENETIAL FORCING TIED TO NEGATIVE EPV IN THE DENDRITIC GROWTH
ZONE FOR SEVERAL HOURS. WITH SNOW-LIQUID RATIOS AROUND 10 TO 1
DURING THE PEAK LIFT...EXPECT A RAIN/SNOW MIX TO TRANSITION TO WET
SNOW WITH SEVERAL INCHES OF QUICK ACCUMULATION IN THE SOUTHEAST. DUE
TO THIS BURST OF SNOW OCCURRING IN THE AFTN PRIOR TO XMAS EVE...WL
ISSUE WINTER WX ADVY FOR THREE SOUTHEAST COUNTIES...WHICH LINES UP
WELL WITH NORTHEAST IL ADVY...FOR 1 TO 3 INCH ACCUMULATIONS.
EVE/MIDNIGHT SHIFT CAN ADJUST ADVY ACCORDINGLY AS SHORT TERM
GUIDANCE COMES INTO BETTER AGREEMENT.
PAVEMENT TEMPS LIKELY TO BE SLIGHTLY ABOVE FREEZING DURING BURST OF
SNOW WED AFTN...SO INITIAL MELTING OF SNOW WL YIELD TO SOME SLUSHY
ACCUMULATIONS. AS FORCING WITH UPPER LOW EXITS TO THE EAST XMAS
EVE...WL TREND TOWARD SNOW ENDING DURING THE EVENING WITH ADDITIONAL
LIGHT ACCUMULATIONS UP TO 03Z.
.CHRISTMAS DAY...FORECAST CONFIDENCE IS HIGH.
HIGH PRESSURE CENTERED OVER THE GULF COASTAL STATES WILL STRETCH
ITS AXIS UP INTO THE GREAT LAKES FOR CHRISTMAS...BRINGING A DRY
AND RATHER PLEASANT DAY WITH HIGHS IN THE MID TO UPPER 30S.
.FRIDAY AND FRIDAY NIGHT...FORECAST CONFIDENCE IS HIGH.
A WEAK LOW PRESSURE TROF AND COLD FRONT IS FORECAST TO PUSH INTO
WISCONSIN DURING THE DAY. THE BEST SATURATION AND FORCING STAYS
MOSTLY NORTH OF THE FORECAST AREA DURING THE DAY...BUT THERE IS A
SLIGHT CHANCE OF A RAIN/SNOW MIX NORTH OF MILWAUKEE AND MADISON.
AS THE TROF MOVES THROUGH OVERNIGHT...THE BETTER SATURATION
ARRIVES AND THIS COULD RESULT IN SOME VERY LIGHT PRECIP. GIVEN
TEMPS...IT WOULD BE A RAIN/SNOW MIX TRANSITIONING OVER TO ALL
LIGHT SNOW. ANY SNOW ACCUMS WILL BE VERY LOW...WELL BELOW 1/2
INCH.
.SATURDAY THROUGH TUESDAY...FORECAST CONFIDENCE IS HIGH.
IT LOOKS LIKE HIGH PRESSURE WILL GENERALLY DOMINATE THROUGH THIS
PERIOD WITH THINGS LOOKING VERY DRY OVERALL. THERE ARE HINTS OF A
FEW WEAK WAVES PASSING BY...BUT NOT ENOUGH CONFIDENCE TO GO
AGAINST HIGH AND DRY.
&&
.AVIATION/00Z TAFS/...
EXPECT STRATUS TO CONTINUE TO AFFECT WESTERN TAF SITES AND GRADUALLY
ADVANCE BACK INTO SOUTHEAST WI OVERNIGHT AS LOW LEVEL WINDS BECOME
MORE NORTH TO NORTHWEST. HOWEVER WL LIKELY HOLD OFF FOR A WHILE FOR
THE CIGS TO RETURN TO KENW. PARTIAL CLEARING MAY AFFECT KMKE/KUES
FOR A PORTION OF THE EVENING AS VSBL IMAGERY SHOWING LOW CLOUDS
FURTHER ERODING TOWARD KBUU.
KMSN LIKELY TO EXPERIENCE SOME DRIZZLE AT TIMES BUT TEMPS TO REMAIN
AT OR ABOVE FREEZING SO NO -ZL EXPECTED. SOUTHEAST WI LIKELY GET
GRAZED BY DEEPENING LOW PRESSURE PASSING TO THE SOUTHEAST ON WED.
THIS WILL BRING A RAIN/SNOW MIX CHANGING OVER TO SNOW DURING THE DAY
WITH SOME SLUSHY ACCUMULATIONS LIKELY.
&&
.MARINE...
BASED ON OBSERVED WINDS AND WEB CAMS ALONG THE LAKE...IT LOOKS
LIKE WE CAN CANCEL THE SMALL CRAFT ADVISORY THAT WAS IN EFFECT
UNTIL 6 PM THIS EVENING. NEXT UP...LOW PRESSURE PASSING TO OUR
EAST WEDNESDAY INTO WEDNESDAY NIGHT WILL BRING BRISK/GUSTY
NORTHWEST WINDS THAT WILL LIKELY MEET SMALL CRAFT ADVISORY
CRITERIA. WILL THEREFORE POST AN ADVISORY FROM 3 PM WEDNESDAY
THROUGH NOON ON THURSDAY. THE OFF SHORE WINDS WILL PUT THE HIGHEST
WAVES OUT TOWARD OPEN WATER.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WINTER WEATHER ADVISORY FROM NOON TO 9 PM CST WEDNESDAY FOR
WIZ066-071-072.
LM...SMALL CRAFT ADVISORY FROM 3 PM WEDNESDAY TO NOON CST THURSDAY
FOR LMZ643>646.
&&
TONIGHT/WEDNESDAY AND AVIATION/MARINE...MBK
WEDNESDAY NIGHT THROUGH TUESDAY...DAVISHazardous weather outlook, Dec 23, 3:18 AM CST, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 318 AM CST TUE DEC 23 2014 WIZ046-047-051-052-056>060-062>072-240930- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 318 AM CST TUE DEC 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY UP TO 2 INCHES OF WET SNOW IS POSSIBLE WEDNESDAY AFTERNOON AND EVENING OVER FAR SOUTHEAST WISCONSIN AS LOW PRESSURE MOVES NORTH FROM THE OHIO VALLEY TOWARDS THE EASTERN GREAT LAKES. SOUTHEAST WISCONSIN IS EXPECTED TO BE ON THE NORTHERN FRINGE OF THE PRECIPITATION AREA WITH MOST OF THE PRECIPITATION EXPECTED FROM NORTHEAST ILLINOIS INTO LOWER MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-240930- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 318 AM CST TUE DEC 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT BREEZY SOUTHEAST WINDS WILL BECOME SOUTH AND DIMINISH THIS AFTERNOON AS LOW PRESSURE MOVES ACROSS SOUTHERN WISCONSIN. A SMALL CRAFT ADVISORY IS IN EFFECT THIS MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY BRISK NORTH WINDS IN THE WAKE OF A SECOND LOW MOVING NORTH FROM THE OHIO RIVER VALLEY TO THE EASTERN GREAT LAKES WILL LIKELY BRING SMALL CRAFT ADVISORY CONDITIONS LATER WEDNESDAY INTO THURSDAY. HENTZ WWW.WEATHER.GOV/MKX
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 9:05 AM CST | Small Craft Advisory | MKX | 6 hr | |
| Dec 23, 3:13 PM CST | Small Craft Advisory | MKX | 45 hr |
Nearby
Winter Weather Advisories in Wisconsin, 2014Every winter weather advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.